Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 37, NWS Honolulu, HI

September 25, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Sep 25, 2007, 10:04 AM HST for Hawaii County, Hawaii. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2007, 10:04 AM HST (20:04 UTC)
Expired
Sep 26, 2007, 3:37 PM HST
In force
30 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 8.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 252004
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1004 AM HST TUE SEP 25 2007

...STRONG WINDS TO AFFECT THE BIG ISLAND SUMMITS INTO TONIGHT...

.OVERVIEW...STRONG SOUTHWESTERLY WINDS HAVE DEVELOPED ACROSS THE
BIG ISLAND SUMMITS AHEAD OF AN APPROACHING UPPER LEVEL LOW. THE
STRONG WINDS WILL DIMINISH AFTER MIDNIGHT.

HIZ028-260915-
/O.NEW.PHFO.WI.Y.0037.070925T2004Z-070926T1000Z/
BIG ISLAND SUMMITS-
1004 AM HST TUE SEP 25 2007

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. 

WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
WROE
4 follow-up statements
000 
WWHW70 PHFO 260812
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1012 PM HST TUE SEP 25 2007

...STRONG WINDS AFFECTING THE BIG ISLAND SUMMITS INTO WEDNESDAY
MORNING...

.OVERVIEW...STRONG SOUTHWESTERLY WINDS CONTINUE ACROSS THE BIG
ISLAND SUMMITS SOUTH OF AN UPPER-LEVEL LOW. THESE STRONG WINDS
WILL DIMINISH GRADUALLY FROM MIDNIGHT THROUGH THE MORNING.

HIZ028-261900-
/O.EXT.PHFO.WI.Y.0037.000000T0000Z-070926T1900Z/
BIG ISLAND SUMMITS-
1012 PM HST TUE SEP 25 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM HST WEDNESDAY...

WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH MID-MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH-PROFILE VEHICLES.

$$
000 
WWHW70 PHFO 261330
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST WED SEP 26 2007

...STRONG WINDS AFFECTING THE BIG ISLAND SUMMITS THIS MORNING...

.OVERVIEW...STRONG SOUTHWESTERLY WINDS CONTINUE ACROSS THE BIG
ISLAND SUMMITS SOUTH OF AN UPPER-LEVEL LOW. THESE STRONG WINDS
WILL DIMINISH GRADUALLY THROUGH THE MORNING.

HIZ028-261900-
/O.CON.PHFO.WI.Y.0037.000000T0000Z-070926T1900Z/
BIG ISLAND SUMMITS-
330 AM HST WED SEP 26 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM HST THIS MORNING...

WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH MID-MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH-PROFILE VEHICLES. SECURE LOOSE OBJECTS AND EXERCISE CAUTION.

$$
000 
WWHW70 PHFO 261837
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
837 AM HST WED SEP 26 2007

...STRONG WINDS WILL CONTINUE TO AFFECT THE BIG ISLAND SUMMITS
TODAY...

.OVERVIEW...STRONG WEST NORTHWESTERLY WINDS CONTINUE ACROSS THE
BIG ISLAND SUMMITS SOUTH OF AN UPPER-LEVEL LOW. WINDS ARE EXPECTED
TO DIMINISH BY THIS EVENING.

HIZ028-270400-
/O.EXT.PHFO.WI.Y.0037.000000T0000Z-070927T0400Z/
BIG ISLAND SUMMITS-
837 AM HST WED SEP 26 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH-PROFILE VEHICLES. SECURE LOOSE OBJECTS AND EXERCISE CAUTION.

$$
000 
WWHW70 PHFO 270137
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST WED SEP 26 2007

...WIND ADVISORY FOR THE BIG ISLAND SUMMITS IS CANCELED...

.WINDS OVER THE SUMMITS HAVE DROPPED BELOW ADVISORY CRITERIA.

HIZ028-270245-
/O.CAN.PHFO.WI.Y.0037.000000T0000Z-070927T0400Z/
BIG ISLAND SUMMITS-
337 PM HST WED SEP 26 2007

...WIND ADVISORY IS CANCELLED...

WINDS HAVE WEAKENED TO 10 TO 20 MPH AND WILL CONTINUED WEAKENING
THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Sep 25, 10:00 AM HST, 4 minutes earlier.

Area forecast discussion, Sep 25, 10:00 AM HST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST TUE SEP 25 2007

.SYNOPSIS...
MODERATE TRADE WINDS WILL INCREASE A NOTCH OVER THE NEXT DAY AS HIGH
PRESSURE STRENGTHENS FAR NORTH OF THE ISLANDS. AN UPPER LEVEL LOW
DEVELOPING NORTH OF THE STATE WILL DESTABILIZE THE ATMOSPHERE...
ENHANCING TRADE WIND SHOWERS THROUGH MOST OF THE WORK WEEK.

&&

.DISCUSSION...
A DEVELOPING UPPER LEVEL LOW NORTH OF THE STATE IS DESTABILIZING THE
ATMOSPHERE AND WILL ENHANCE TRADE WIND SHOWERS FOR THE NEXT FEW
DAYS. THE UPPER LEVEL LOW IS CURRENTLY DRIFTING SOUTHWESTWARD ABOUT
650 MILES NORTH NORTHEAST OF HONOLULU...BUT ITS EFFECTS HAVE BEGUN
TO BE FELT. THE OVERNIGHT SOUNDINGS REVEALED COOLING OF 3 TO 5 DEG C
IN THE MID LEVELS...LEAVING ONLY A WEAK INVERSION OVER THE ISLANDS.
IN RESPONSE...CUMULUS CLOUD TOPS NEAR THE ISLANDS HAVE BEEN
ENHANCED SLIGHTLY SINCE YESTERDAY...WITH ADDITIONAL ENHANCEMENT OF
SHOWERS EXPECTED FOR THE NEXT COUPLE OF DAYS. OVERNIGHT...SHOWERS
WERE MAINLY LIMITED TO WINDWARD AREAS...WITH BENEFICIAL RAINFALL OF
1/4 TO 3/4 OF AN INCH FALLING ON MANY WINDWARD GAGES FROM KAUAI TO
MAUI. WITH TRADE WINDS ON THE RISE...EXPECT SOME SHOWERS TO BRIEFLY
CARRY OVER LEEWARD PORTIONS OF THE SMALLER ISLANDS THROUGH THURSDAY
NIGHT.

THE BIG ISLAND WILL EXPERIENCE ADDITIONAL EFFECTS FROM THE
DEVELOPING UPPER LOW. ACROSS THE SUMMITS...SOUTHWESTERLY WINDS
HAVE INCREASED GREATER THAN EXPECTED AHEAD OF THE FEATURE. WINDS OF
30 TO 40 MPH WILL CONTINUE THROUGH THE DAY THEN DIMINISH OVERNIGHT.
A WIND ADVISORY AND AN UPDATED FORECAST WILL BE ISSUED SHORTLY TO
REFLECT THIS SCENARIO. IN ADDITION...A THIN VEIL OF HIGH CLOUDS IS
BEING DRAWN FROM AN AREA OF THUNDERSTORMS A COUPLE HUNDRED MILES
SOUTH OF THE BIG ISLAND. THE THUNDERSTORMS ARE ASSOCIATED WITH THE
ITCZ AND WILL NOT DIRECTLY IMPACT THE STATE.

TRADE WINDS WILL SLOWLY RISE TONIGHT AND REMAIN AT MODERATE TO FRESH
LEVELS INTO THE WEEKEND. WINDS WILL INCREASE AS A MIGRATORY HIGH NOW
CROSSING THE DATELINE MERGES WITH AND STRENGTHENS HIGH PRESSURE
NORTH OF THE ISLANDS. SMALL CRAFT ADVISORIES WILL LIKELY BE ISSUED
FOR THE USUAL WINDY PORTIONS OF THE COASTAL WATERS BEGINNING TONIGHT.

IN THE LONG RANGE...THE FORECAST STILL CALLS FOR A RETURN TO A
DRIER...NEAR CLIMATOLOGICAL RAINFALL...BUT UNCERTAINTY REMAINS.
FORECAST MODELS DIVERGE ON THE LOCATION OF THE UPPER LOW AND ITS
ASSOCIATED UPPER TROUGH. FOR NOW...IT LOOKS LIKE INCREASINGLY STABLE
CONDITIONS ARE LIKELY FOR THE WEEKEND.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH MIDNIGHT TONIGHT.
&&

WROE

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.